Simvastatin - does one just stop or taper off?
- 31 Jul 2013 by starne
- 1 August 2013
I hate to disagree , but my neurologist told me to never stop a medication suddenly unless you are having severe reaction or side effects you cannot tolerate. He always titrates( gradually increases) new med to desired dose , then titrates (gradually decreases) the dose till I am weaned off the med. before suddenly discontinuing it. This way, the body has time to adjust to the med ( or absence of it ). To go off a medication suddenly when your body is accustomed to functioning with it could give you some negative reactions in itself. Best go at it slowly either way--give it at least a week of gradual dose change. Another possibility is that you find that you have good results with a lower dose than prescribed--- always discuss this with your doctor. Otherwise it (your body ) may scream " WHAT HAVE YOU DONE TO ME?" Hope this helps and good luck. SusieQ65
- Simvastatin Information for Consumers
- Simvastatin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Simvastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Feb 2011 • 1 answer
Updated 27 Mar 2012 • 1 answer
Updated 19 Sep 2011 • 1 answer
Updated 8 Sep 2017 • 5 answers
Updated 20 May 2013 • 1 answer